MAUDE Adverse Event Report: Abiomed, Inc. - 1220648 Impella; Temporary Non-Roller Type Right Heart Support Blood Pump

Abiomed, Inc. - 1220648 Impella; Temporary Non-Roller Type Right Heart Support Blood Pump
Catalog Number 1000323
Medical Device Problem Code Device Sensing Problem (2917)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2026
Type of Reportable Event Malfunction
Event or Problem Description
The complainant reported that the patient was implanted with an impella rp flex via percutaneous left femoral vein for mechanical circulatory support.The impella rp flex placement signal ¿not reliable¿ alarm occurred once the pump started.A company representative was aware and disabled the audio.The alarm will occasionally resolve but the alarm does return.The physician was aware and was instructed to watch the motor current and flows.They will continue to monitor.The placement signal waveform was not visible on the automated impella controller screen after the issue occurred.The pump's positioning was confirmed via echocardiogram.Target activated clotting time was maintained throughout support.The device was not removed due to the failure.The pump was successfully weaned and then explanted.The patient's outcome at explant was noted as survived.No harm was noted.
 
Additional Manufacturer Narrative
The pump should be returning.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
Impella
Common Device Name
Temporary Non-Roller Type Right Heart Support Blood Pump
Manufacturer (Section D)
Abiomed, Inc. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
Danvers
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
+1(781)493-4967
MDR Report Key50805497
Report Number1220648-2026-13036
Device Sequence Number12925037
Product Code PYX
UDI-Device Identifier00813502012811
UDI-Public(01)00813502012811(17)270531(10)2026772902
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P170011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1000323
Device Lot Number2026772902
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2026
Initial Report FDA Received Date09/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age38 YR
Patient SexMale
Patient Weight233 LB
Patient RaceWhite